Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2016, 5:55 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 5:55 PM CDT (22:55 UTC)
- Expired
- Jun 5, 2016, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:07 PM CDT | TSTM WND DMG | Brillion, WI | POWER OUT ON SOUTH SIDE OF TOWN. VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WUUS53 KGRB 052255
SVRGRB
WIC015-071-052345-
/O.NEW.KGRB.SV.W.0012.160605T2255Z-160605T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
NORTHERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 554 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GREEN BAY TO NEAR KAUKAUNA TO 6 MILES NORTHWEST
OF OSHKOSH...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRILLION AROUND 605 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GRIMMS...HARRISON...FOREST JUNCTION...SHERWOOD...MAPLE GROVE...POTTER...
REEDSVILLE...HILBERT...DUNDAS AND MENCHALVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4396 8793 4415 8840 4417 8840 4424 8822
4424 8789 4425 8789 4425 8784
TIME...MOT...LOC 2254Z 296DEG 51KT 4453 8796 4424 8818 4407 8866
HAIL...0.75IN
WIND...60MPH
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:08 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 5, 3:08 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 308 PM CDT SUN JUN 5 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 308 PM CDT Sun Jun 5 2016 A short-wave trof and associated sfc trof will continue to generate showers and thunderstorms late this afternoon and early evening. The tstms may produce wind gusts of 40 to 50 mph and hail up to dime size over north central WI, where CAPE is currently 400-600 j/kg. Convection should quickly shift east of the region by mid-evening, followed by partly cloudy skies for the rest of the night. On Monday, another short-wave trof and associated cold front will push through the region. This wave will arrive earlier in the day, with showers spreading southeast across the region during the mid to late morning. With abundant cloud cover and limited heating, instability should be weak, so not expecting any severe weather. lows tonight will be in the low to mid 50s, with highs on Monday only in the 60s to around 70 range. .LONG TERM...Monday Night Through Sunday Issued at 308 PM CDT Sun Jun 5 2016 A broad upper-level low pressure trough over the eastern half of North America will deliver a chance for showers and thunderstorms to Northeast Wisconsin through Tuesday. Meanwhile, high pressure over western North America will intensify and shove the low pressure trough east into the Atlantic by Friday. Dry and pleasant weather is expected midweek during the transition, but warm temperatures and a chance for showers and thunderstorms will return as the axis of the ridge approaches late in the week. && .AVIATION...for 18Z TAF Issuance Issued at 1233 PM CDT Sun Jun 5 2016 An upper level disturbance will bring scattered showers and isold tstms to the region from mid-afternoon to early evening. Confidence is only high enough to include a tempo group for tstms at RHI/AUW/CWA. Aside from local mvfr conditions with tstms, anticipate VFR conditions to prevail. Another short-wave trof will arrive late Monday morning, and bring sct showers to the TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......ML AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 5, 3:31 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT SUN JUN 5 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 331 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO EARLY MONDAY EVENING. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL OR WIND GUSTS OVER 40 MPH EARLY THIS EVENING. LMZ521-522-541>543-062045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 331 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY WEST TO NORTHWEST WINDS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING, ESPECIALLY OVER THE BAY. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE EARLY IN THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. KIECKBUSCH/ML
In the hours before
Local storm report, Jun 5, 5:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST TIGERTON 44.73N 89.05W
06/05/2016 M60 MPH SHAWANO WI PUBLIC
&&
SACLocal storm report, Jun 5, 5:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
06/05/2016 E65 MPH WAUPACA WI TRAINED SPOTTER
TREE DOWN IN CLINTONVILLE
&&
TIMKLocal storm report, Jun 5, 5:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST SHAWANO 44.78N 88.59W
06/05/2016 M46 MPH SHAWANO WI AWOS
G40 KT AT EZS AWOS
&&
TIMKLocal storm report, Jun 5, 5:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 N SHIOCTON 44.47N 88.58W
06/05/2016 OUTAGAMIE WI TRAINED SPOTTER
TREES DOWN IN CITY. NO POWER.
&&
SACLocal storm report, Jun 5, 5:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
536 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 N BLACK CREEK 44.49N 88.44W
06/05/2016 OUTAGAMIE WI PUBLIC
TREES DOWN IN CITY.
&&
SACLocal storm report, Jun 5, 5:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
547 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG SHIOCTON 44.43N 88.58W
06/05/2016 OUTAGAMIE WI EMERGENCY MNGR
POWER LINES DOWN
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:18 PM CDT | Marine Dense Fog Advisory | GRB | 10 hr | |
| Jun 5, 3:36 AM CDT | Small Craft Advisory | GRB | 15 hr | |
| Jun 5, 2:45 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 60 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Jun 5, 4:01 PM CDT | Special Weather Statement | GRB | Marathon | 29 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 48 min |
| Jun 5, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 59 min |
| Jun 5, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 46 min |
| Jun 5, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 33 min |
| Jun 5, 5:44 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 40 min |
| Jun 5, 6:42 PM CDT | Special Marine Warning | GRB | 33 min | |
| Jun 5, 6:56 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.